MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201774
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the point of the product, broke.All pieces were removed from patient.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
One 72201774 biosure 7x30mm ha screw used for treatment, was partially returned for evaluation.The complaint stated: ¿the point of the product, broke.¿ dimensional inspection verified this was a 7 x 30mm product.Approximately 4mm of the distal tip was fractured off.The item displayed a torn distal tip with jagged sharp edges.The symptoms are consistent with force.This may occur from entanglement with another instrument or device.It is also consistent with excess torque applied as when unexpected bone density is encountered or an inadequate diameter tunnel.Per instructions for use: ¿prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device¿.No root cause related to the manufacturing of this device was confirmed.Product met specifications upon release to distribution.

Brand Name
BIOSURE HA 7MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9150817
Report Number1219602-2019-01194
Device Sequence Number11559763
Product Code HWC
UDI-Device Identifier03596010611703
UDI-Public03596010611703
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Catalogue Number72201774
Device Lot Number50746137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
11/07/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/03/2019
11/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR